# SDR CA070110004

- Difficulty date: January 9, 2007
- Submitted: January 19, 2007
- Operation: General aviation
- Make and model: Dhav DHC5A
- Aircraft time: 12,070 hours
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Disc
- Condition: Damaged
- Location: Nr 1 Brakes
- Component: Brake Assy, Bfgoodrich
- Component part number: 213372
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING B4 CHECK ON THE AIRCRAFT, THE NR 1 TIRE WAS REMOVED TO SERVICE THE WHEEL BEARINGS, AT THIS TIME, A PIECE OF THE BRAKE DISC FELL FROM THE BRAKE UNIT. THE BRAKE UNIT WAS REMOVED AND A SERVICEABLE ONE WAS INSTALLED. UPON INVESTIGATION OF THE UNIT IT HAS BEEN DETERMINED THAT A BRAKE ADJUSTER HAD SEIZED RESULTING IN THE BRAKE DISC SITTING AT AN ANGLE INSTEAD OF AT 90 DEGREES TO THE AXLE LINE, THIS RESULTING FORCE CAUSED STRESS TO BE PLACED ON THE DISC RESULTING IN ITS FRACTURE, THIS ALSO CAUSED THE BRAKE PUCKS TO SCORE AND DAMAGE DISC FACE. IAW THE INSPECTION SCHEDULE, THE MAIN WHEELS ARE REMOVED EVERY 200 HOURS (B CHECK) TO INSPECT THE BRAKES AND WHEEL BEARINGS. THERE WAS NO FAULTS NOTED ON THE LAST B3
